Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 19, NWS Lincoln, IL

March 11, 2006Cass County, Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 11, 2006, 5:14 PM CST for Cass County, Morgan County, Scott County, Illinois. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2006, 5:14 PM CST (23:14 UTC)
Expired
Mar 11, 2006, 6:15 PM CST
In force
61 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Cass County, IL, Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 5:47 PM CSTHAIL 1.751 Sw Winchester, IL
Mar 11, 5:50 PM CSTHAIL 1.75Bluffs, IL
Mar 11, 6:15 PM CSTTSTM WND GST 652 S Philadelphia, ILSWOP REPORT.
Mar 11, 6:25 PM CSTHAIL 0.752 S Philadelphia, ILSWOP REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 2:22 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 374 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
374 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 112314
SVRILX
ILC017-137-171-120015-
/O.NEW.KILX.SV.W.0019.060311T2314Z-060312T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN WEST CENTRAL ILLINOIS.
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS.
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS.

* UNTIL 615 PM CST

* AT 507 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
   THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST
  OF MEREDOSIA TO 11 MILES SOUTHWEST OF FLORENCE...OR ALONG A LINE
  EXTENDING FROM 17 MILES SOUTHWEST OF BEARDSTOWN TO PITTSFIELD...AND
  WAS MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MEREDOSIA...
  BLUFFS...
  EXETER...
  BLUFF SPRINGS...
  WINCHESTER...
  ALSEY...

IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY 
FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3997 9059 3950 9062 3959 9002 4009 9002

$$

SHIMON
5 follow-up statements
000 
WWUS53 KILX 112323
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
522 PM CST SAT MAR 11 2006

ILC017-137-171-120015-
/O.CON.KILX.SV.W.0019.000000T0000Z-060312T0015Z/
SCOTT-MORGAN-CASS-
522 PM CST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR SCOTT...MORGAN AND CASS COUNTIES...

A TRAINED SPOTTER IN PITTSFIELD REPORTED PENNY SIZED HAIL WITH THIS 
STORM AT 518 PM.

AT 518 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF MEREDOSIA TO 8 MILES WEST OF
GLASGOW...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
BEARDSTOWN TO 10 MILES EAST OF PITTSFIELD...MOVING EAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  EXETER.
  ALSEY.
  BLUFF SPRINGS.
  WINCHESTER.
  CHAPIN.
  ARENZVILLE.
  MURRAYVILLE.
  LITERBERRY.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY 
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 3996 9056 3950 9062 3959 9002 4008 9002

$$

SHIMON

&
000 
WWUS53 KILX 112345
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CST SAT MAR 11 2006

ILC017-137-171-120015-
/O.CON.KILX.SV.W.0019.000000T0000Z-060312T0015Z/
SCOTT-MORGAN-CASS-
544 PM CST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHERN SCOTT...MORGAN AND CASS COUNTIES...

AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BLUFF SPRINGS TO RIGGSTON...
OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF BEARDSTOWN TO
WINCHESTER...MOVING EAST AT 35 MPH.

ANOTHER SEVERE STORM HAS DEVELOPED AHEAD OF THE MAIN LINE OF 
STORMS...4 MILES SOUTHEAST OF JACKSONVILLE...MOVING NORTHEAST AT 40 
MPH. 

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CHANDLERVILLE.
  WOODSON.
  LITERBERRY.
  VIRGINIA.
  JACKSONVILLE.
  FRANKLIN.
  ALEXANDER.
  SINCLAIR.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4000 9049 3964 9058 3959 9002 4008 9002

$$

SHIMON
000 
WWUS53 KILX 112348
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
547 PM CST SAT MAR 11 2006

ILC017-137-171-120015-
/O.CON.KILX.SV.W.0019.000000T0000Z-060312T0015Z/
SCOTT-MORGAN-CASS-
547 PM CST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHERN SCOTT...MORGAN AND CASS COUNTIES...

SCOTT COUNTY SHERIFF REPORTED GOLF BALL SIZED HAIL JUST SOUTHWEST OF 
WINCHESTER AT 547 PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

AT 540 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLUFF
SPRINGS TO RIGGSTON...OR ALONG A LINE EXTENDING FROM BEARDSTOWN TO
WINCHESTER...MOVING EAST AT 35 MPH.

ANOTHER SEVERE STORM HAS DEVELOPED AHEAD OF THE MAIN LINE OF 
STORMS...4 MILES SOUTHEAST OF JACKSONVILLE...MOVING NORTHEAST AT 40 
MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LITERBERRY.
  VIRGINIA.
  JACKSONVILLE.
  WOODSON.
  CHANDLERVILLE.
  ALEXANDER.
  FRANKLIN.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY 
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 4001 9046 3962 9060 3959 9002 4008 9002

$$

SHIMON
000 
WWUS53 KILX 120005
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CST SAT MAR 11 2006

ILC171-120014-
/O.CAN.KILX.SV.W.0019.000000T0000Z-060312T0015Z/
SCOTT-
604 PM CST SAT MAR 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY HAS BEEN
CANCELLED...

AT 601 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4004 9027 3975 9038 3970 9003 4008 9002

$$

ILC017-137-120015-
/O.CON.KILX.SV.W.0019.000000T0000Z-060312T0015Z/
MORGAN-CASS-
604 PM CST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHERN MORGAN AND EASTERN CASS COUNTIES...

AT 601 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHANDLERVILLE TO 6 MILES WEST OF ALEXANDER...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF VIRGINIA TO JACKSONVILLE...MOVING
EAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ALEXANDER.

THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZED HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4004 9027 3975 9038 3970 9003 4008 9002

$$

SHIMON
000 
WWUS53 KILX 120014
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
615 PM CST SAT MAR 11 2006

ILC017-137-120025-
/O.EXP.KILX.SV.W.0019.000000T0000Z-060312T0015Z/
MORGAN-CASS-
615 PM CST SAT MAR 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND CASS COUNTIES 
EXPIRES AT 615 PM CST...

AT 612 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. REMAIN ALERT TO THE 
POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4004 9027 3975 9038 3970 9003 4008 9002

$$

SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:29 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 11, 3:29 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CST SAT MAR 11 2006

.DISCUSSION...
HIGH PRESSURE RIDGE SLIPPING OFF TO THE EAST.  LOW PRESSURE SYSTEM
MOVING OUT OF THE CENTRAL PLAINS AS SHORT WAVE RIDES UP SWRLY
FLOW...BRINGING EARLY MORNING SHOWERS AND THUNDERSTORMS TO THE MID
MISS AND OHIO RIVER VALLEYS. A PSEUDO WARM FRONT IS DRAPED ACROSS
SRN MO AND THRU THE OHIO RIVER VALLEY...PSEUDO ONLY BECAUSE THERE IS
NO REAL STRONG TEMP GRADIENT AT THE SFC...BUT A PRETTY DISTINCT
SHIFT IN THE MOISTURE.  THUNDERSTORMS IN SRN MO ARE ELEVATED ALONG
SAID FRONTAL BOUNDARY THIS MORNING.  MODEL DIFFERENCES FOR THIS
ROUND WERE MAINLY IN THE SPEED OF DIFFERENT SYSTEMS.  TOOK THE
MIDDLE ROAD WHICH LINED UP NICELY WITH THE GFS...WHICH SEEMS TO HAVE
BEEN ONE OF THE MORE STEADY OF CHOICES OF LATE.  MAIN ISSUES OF THE
FORECAST ARE CONVECTION THIS MORNING AND TONIGHT...TOMORROW
AFTERNOON AND EVENING...AND ANOTHER BLIP OF ENERGY MIDWEEK.

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
MOISTURE SURGING NORTH AHEAD OF APPROACHING SYSTEM.  LLJ INCREASING
IN INTENSITY THROUGH THE EARLY MORNING...SUSTAINING CONVECTION.
ACTIVITY SHIFTING TO THE NE AS WAVE PUSHED THROUGH.  MOIST AIR AT
SFC WITH STEEP MID LEVEL LAPSE RATES WILL LEND ITSELF TO SOME GOOD
INSTABILITY IN THE SRN PLAINS AND MID MISS RIVER VALLEY. CHANCES FOR
SEVERE WEATHER IN ILX/S CWA INCREASE INTO THE EVENING HOURS AS THE
LLJ REINTENSIFIES.  UNDER SLIGHT RISK FROM SPC.  LEVEL OF THREAT
THIS EVENING WILL ALSO BE VERY DEPENDENT ON INTERACTIONS WITH OLD
BOUNDARIES LAID DOWN BY STORMS THIS MORNING.  MODEL SOUNDINGS SHOW
PW VALUES FROM JUST UNDER AN INCH TO ABOUT 1.4 BY MIDNIGHT TONIGHT.
LI/S FROM -2 TO -5 LATE THIS AFTERNOON...WITH CAPE VALUES GENERALLY
JUST UNDER 1000J/KG. ACTUAL FRONT IS EXPECTED TO PASS THROUGH THE
AREA IN THE OVERNIGHT HOURS...GETTING HUNG UP JUST TO THE SOUTH AS
ANOTHER WAVE KICKS OUT OF THE PLAINS.  RETURN FLOW COMES IN AHEAD OF
THE NEXT SYSTEM BRINGING PLENTY OF MOISTURE AND WARM AIR...IN A
HURRY.

TOMORROW IS A SIMILAR STORY...IN THE WARM SECTOR AGAIN...BUT WITH
SLIGHTLY HIGHER VALUES OF INSTABILITY FOUND IN THE MODEL SOUNDINGS.
MAIN DIFFERENCE IS MORE MOISTURE/INSTABILITY...WAA IN THE LOW
LEVELS...AND DIFLUENT FLOW ALOFT...AND PROXIMITY OF THE SFC LOW.
SUPERCELL OUTBREAK POSSIBLE WITH LOW LEVEL WINDS PICKING UP AND
INCREASING THE VERTICAL SHEAR PROFILE THROUGH THE AFTERNOON AND
EVENING HOURS. SPC HAS ISSUED A RATHER LARGE AREA OF MODERATE RISK
FOR DAY 2 IN THE MID MISS VALLEY...OHIO VALLEY...MO AND AR. WENT
AHEAD AND MENTIONED SEVERE THUNDERSTORM WORDING IN THE GRIDS FOR THE
OVERNIGHT HOURS SUNDAY.

LONG TERM...MONDAY THROUGH FRIDAY...
SHIFT SLIGHTLY IN THE AIRMASS FOR THE AREA.  AFTER THE COLD FRONT
MOVES THROUGH...PATTERN WILL FLATTEN OUT SOMEWHAT ALOFT...PUTTING US
IN A MORE ZONAL FLOW.  ONE WAVE RIPPLES THROUGH MIDWEEK...AND
HAVE TWEAKED THE FORECAST TO REFLECT A CHANCE FOR RAIN...MOSTLY IN
THE NRN CWA ON WEDNESDAY.  TEMPERATURES WILL RETURN TO MORE NORMAL
TEMPERATURES FOR EARLY MARCH NEXT WEEK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HJS
Hazardous weather outlook, Mar 11, 11:46 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1146 AM CST SAT MAR 11 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-121200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1146 AM CST SAT MAR 11 2006

...SEVERE WEATHER EXPECTED BY LATE THIS AFTERNOON INTO TONIGHT AND
AGAIN LATE SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARM MOIST AIR WILL ADVECT NORTHWARD INTO THE REGION THIS
AFTERNOON AND INTERACT WITH AN APPROACHING COLD FRONT TO PRODUCE
THUNDERSTORMS ACROSS THE AREA AFTER 300 PM...WHICH WILL EXTEND
INTO THE LATE EVENING HOURS. THE GREATEST THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED
TORNADO IS NOT OUT OF THE QUESTION. THE HIGHER PROBABILITY FOR
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES EXTENDS ALONG
AND SOUTH OF A JACKSONVILLE TO SPRINGFIELD TO SHELBYVILLE LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER SIGNIFICANT THREAT FOR WIDESPREAD SEVERE WEATHER EXISTS
LATER SUNDAY INTO SUNDAY NIGHT OVER PARTS OF CENTRAL...EAST
CENTRAL AND SOUTHEAST ILLINOIS. A STRONG FRONTAL SYSTEM WILL MOVE
INTO THE AREA ON SUNDAY AND COMBINE WITH CONTINUED WARM AND MOIST
AIR TO PRODUCE A SECOND ROUND OF THUNDERSTORMS. THESE STORMS WILL
MOVE INTO THE REGION LATE IN THE AFTERNOON AND CONTINUE INTO
SUNDAY NIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE
HAIL...DAMAGING WINDS...AND TORNADOES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH THE
EVENING HOURS. THE PRIMARY THREAT TIME WILL BE FROM 300 PM THIS
AFTERNOON UNTIL 1100 PM THIS EVENING.

SMITH

In the hours before

Local storm report, Mar 11, 4:42 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             2 S LEWISTOWN           40.37N 90.16W
03/11/2006  M0.88 INCH       FULTON             IL   TRAINED SPOTTER

&&

GEELHART
Local storm report, Mar 11, 4:58 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             GALESBURG               40.95N 90.38W
03/11/2006  M0.75 INCH       KNOX               IL   TRAINED SPOTTER

            HAIL COVERING THE GROUND. RELAYED BY DVN NWS.

&&

GEELHART
Local storm report, Mar 11, 5:09 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
509 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             7 N GALESBURG           41.05N 90.38W
03/11/2006  M0.75 INCH       KNOX               IL   LAW ENFORCEMENT

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:22 PM CSTSevere Thunderstorm WarningILXSchuyler38 min
Mar 11, 3:58 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler62 min
Mar 11, 4:24 PM CSTSevere Thunderstorm WarningILXSchuyler66 min
Mar 11, 4:49 PM CSTTornado WarningILXSchuyler26 min
Mar 11, 4:53 PM CSTSevere Thunderstorm WarningILXKnox35 min
Mar 11, 5:01 PM CSTSevere Thunderstorm WarningILXFulton, Mason, Tazewell40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.